Alert archive / Oregon / Gale Warnings in 2017
Gale Warning 16, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 6, 2017, 2:25 PM PST. It took effect at Mar 7, 2017, 7:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2017, 2:25 PM PST (22:25 UTC)
- In effect from
- Mar 7, 2017, 7:00 AM PST
- Expired
- Mar 7, 2017, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
008 WHUS76 KMFR 062225 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 PM PST MON MAR 6 2017 ...GALES WITH HIGH AND VERY STEEP SEAS EXPECTED TUESDAY... .LOW PRESSURE WILL MOVE NORTHWARD JUST OFFSHORE ON TUESDAY BRINGING GALES WITH HIGH AND VERY STEEP SEAS TO THE COASTAL WATERS. WINDS AND SEAS WILL GRADUALLY SUBSIDE TUESDAY NIGHT INTO WEDNESDAY. PZZ356-071130- /O.EXT.KMFR.SW.Y.0020.000000T0000Z-170307T1500Z/ /O.UPG.KMFR.GL.A.0005.170307T1500Z-170308T0300Z/ /O.NEW.KMFR.SC.Y.0019.170307T1500Z-170308T0300Z/ /O.NEW.KMFR.GL.W.0016.170307T1500Z-170308T0300Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 225 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY. * WINDS...SOUTHWEST 15 TO 20 KT TONIGHT INCREASING TO SOUTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT ON TUESDAY. * SEAS...STEEP 8 TO 10 FEET AT 10 SECONDS TONIGHT THROUGH EARLY TUESDAY MORNING. VERY STEEP SEAS PEAKING AT 10 TO 15 FEET LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. * AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN ALL AREAS TONIGHT DUE TO STEEP SEAS. GALES AND VERY STEEP SEAS WILL IMPACT ALL AREAS ON TUESDAY, EXCEPT WITHIN 3NM FROM SHORE AND SOUTH OF BROOKINGS, WHERE CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-376-071130- /O.EXT.KMFR.SW.Y.0020.000000T0000Z-170307T1500Z/ /O.UPG.KMFR.GL.A.0005.170307T1500Z-170308T0300Z/ /O.NEW.KMFR.GL.W.0016.170307T1500Z-170308T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 225 PM PST MON MAR 6 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY. * WINDS...SOUTHWEST 15 TO 20 KT TONIGHT, THEN INCREASING TO SOUTH GALES 35 TO 45 KT WITH GUSTS TO 55 KT ON TUESDAY. * SEAS...STEEP 8 TO 10 FEET AT 10 SECONDS TONIGHT THROUGH EARLY TUESDAY MORNING. VERY STEEP SEAS PEAKING AT 12 TO 16 FEET LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY STEEP HAZARDOUS SEAS TONIGHT...WITH GALES AND VERY STEEP SEAS ON TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ MAS HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
172 WHUS76 KMFR 071044 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 244 AM PST TUE MAR 7 2017 ...STORM FORCE AND GALES WITH HIGH AND VERY STEEP SEAS EXPECTED LATE THIS MORNING INTO THIS EVENING... .LOW PRESSURE WILL MOVE NORTHWARD JUST OFFSHORE TODAY BRINGING STORM FORCE WINDS MAINLY FROM CAPE BLANCO NORTH AND BETWEEN 8 AND 40 NM FROM SHORE. ELSEWHERE...GALES WITH HIGH AND VERY STEEP SEAS ARE EXPECTED. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT INTO WEDNESDAY. PZZ350-370-080000- /O.CON.KMFR.SW.Y.0020.000000T0000Z-170307T1500Z/ /O.CON.KMFR.GL.W.0016.170307T1500Z-170308T0300Z/ /O.NEW.KMFR.SR.W.0006.170307T1800Z-170308T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 244 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS...SOUTH STORM 50 KTS LATE THIS MORNING INTO THIS EVENING. ELSEWHERE GALES 35 TO 45 KT WITH GUSTS TO 55 KT. * SEAS...VERY STEEP PEAKING AT 12 TO 16 FEET LATE THIS MORNING THROUGH EARLY THIS EVENING. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY STEEP HAZARDOUS SEAS EARLY THIS MORNING. STORM FORCE WINDS WILL AFFECT AREAS MAINLY BETWEEN 8 NM AND 40 NM FROM SHORE AND NORTH OF CAPE BLANCO LATE THIS MORNING INTO EARLY THIS EVENING...ELSEWHERE GALES AND VERY STEEP SEAS ARE EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ356-080000- /O.CON.KMFR.SW.Y.0020.000000T0000Z-170307T1500Z/ /O.CON.KMFR.GL.W.0016.170307T1500Z-170308T0300Z/ /O.CON.KMFR.SC.Y.0019.170307T1500Z-170308T0300Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 244 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT. * SEAS...STEEP 8 TO 10 FEET AT 10 SECONDS EARLY THIS MORNING...THEN VERY STEEP PEAKING AT 10 TO 15 FEET THIS MORNING THROUGH EARLY THIS EVENING. * AREAS AFFECTED...CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN ALL AREAS INTO EARLY THIS MORNING. GALES AND VERY STEEP SEAS WILL IMPACT ALL AREAS THIS MORNING, EXCEPT WITHIN 3 NM FROM SHORE AND SOUTH OF BROOKINGS, WHERE CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-080000- /O.CON.KMFR.SW.Y.0020.000000T0000Z-170307T1500Z/ /O.CON.KMFR.GL.W.0016.170307T1500Z-170308T0300Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 244 AM PST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... * WINDS...INCREASING TO SOUTH GALES 35 TO 45 KT WITH GUSTS TO 55 KT THIS MORNING. * SEAS...STEEP 8 TO 10 FEET AT 10 SECONDS EARLY THIS MORNING. VERY STEEP SEAS PEAKING AT 12 TO 16 FEET LATE THIS MORNING THROUGH EARLY THIS EVENING. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY STEEP HAZARDOUS SEAS EARLY THIS MORNING...WITH GALES AND VERY STEEP SEAS THIS MORNING THROUGH EARLY THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
488 WHUS76 KMFR 072213 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 213 PM PST TUE MAR 7 2017 PZZ350-370-081115- /O.CON.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/ /O.CON.KMFR.SR.W.0006.000000T0000Z-170308T0300Z/ /O.NEW.KMFR.SE.W.0018.170308T0300Z-170308T1000Z/ /O.NEW.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 213 PM PST TUE MAR 7 2017 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 AM TO 10 AM PST WEDNESDAY. * WINDS...SOUTH STORM 50 KTS LATE THIS MORNING INTO THIS EVENING. ELSEWHERE GALES 35 TO 45 KT WITH GUSTS TO 55 KT. * SEAS...VERY STEEP PEAKING AT 12 TO 16 FEET LATE THIS MORNING THROUGH EARLY THIS EVENING. * AREAS AFFECTED...STORM FORCE WINDS WILL AFFECT AREAS MAINLY BETWEEN 8 NM AND 40 NM FROM SHORE AND NORTH OF CAPE BLANCO THIS EVENING...ELSEWHERE GALES AND VERY STEEP SEAS ARE EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ356-081115- /O.UPG.KMFR.SC.Y.0019.000000T0000Z-170308T0300Z/ /O.NEW.KMFR.SE.W.0018.170307T2213Z-170308T1000Z/ /O.CON.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/ /O.NEW.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 213 PM PST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 2 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 AM TO 10 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS TO 50 KT. * SEAS...VERY STEEP 10 TO 15 FEET AT 10 SECONDS THROUGH EARLY THIS EVENING...BECOMING 7 TO 10 FEET AT 9 SECONDS TONIGHT INTO WEDNESDAY MORNING. * AREAS AFFECTED...GALES AND VERY STEEP SEAS WILL IMPACT ALL AREAS THIS AFTERNOON AND EVENING, EXCEPT WITHIN 3 NM FROM SHORE AND SOUTH OF BROOKINGS, WHERE CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-081115- /O.CON.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/ /O.NEW.KMFR.SE.W.0018.170308T0300Z-170308T1000Z/ /O.NEW.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 213 PM PST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 2 AM TO 10 AM PST WEDNESDAY. * WINDS...SOUTH GALES 35 TO 45 KT WITH GUSTS TO 55 KT. * SEAS...VERY STEEP 12 TO 16 FEET AT 10 SECONDS THROUGH THIS EVENING AND INTO TONIGHT. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY STEEP HAZARDOUS SEAS EARLY THIS MORNING...WITH GALES AND VERY STEEP SEAS THIS MORNING THROUGH EARLY THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
241 WHUS76 KMFR 080307 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 707 PM PST TUE MAR 7 2017 PZZ350-370-081615- /O.EXP.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/ /O.EXP.KMFR.SR.W.0006.000000T0000Z-170308T0300Z/ /O.CON.KMFR.SE.W.0018.000000T0000Z-170308T1000Z/ /O.CON.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 707 PM PST TUE MAR 7 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...STORM WARNING HAS EXPIRED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 AM TO 10 AM PST WEDNESDAY... * SEAS...VERY STEEP PEAKING AT 16 TO 18 FEET THIS EVENING THEN SUBSIDING TO AROUND 13 FEET LATE TONIGHT. * AREAS AFFECTED...VERY STEEP SEAS ARE EXPECTED IN ALL AREAS FROM FLORENCE TO CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-376-081615- /O.EXP.KMFR.GL.W.0016.000000T0000Z-170308T0300Z/ /O.CON.KMFR.SE.W.0018.000000T0000Z-170308T1000Z/ /O.CON.KMFR.SW.Y.0021.170308T1000Z-170308T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 707 PM PST TUE MAR 7 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING HAS EXPIRED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 2 AM TO 10 AM PST WEDNESDAY... * SEAS...VERY STEEP 12 TO 15 FEET AT 10 SECONDS THIS EVENING THEN SUBSIDING TO 8 TO 10 FEET AT 9 SECONDS TONIGHT INTO WEDNESDAY MORNING. * AREAS AFFECTED...VERY STEEP SEAS WILL IMPACT ALL AREAS, EXCEPT WITHIN 3 NM FROM SHORE AND SOUTH OF BROOKINGS, WHERE ONLY SMALL CRAFT ADVISORY CONDITION FOR SEAS IS EXPECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 6, 9:09 AM PST, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 6, 9:09 AM PST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Medford OR
909 AM PST Mon Mar 6 2017
.DISCUSSION...
Snow continues to fall across much of the forecast area this
morning, with road impacts just above 500 feet in Josephine and
Douglas Counties. Warmer road surface temperatures and lighter
snowfall rates in other low elevation areas such as the Rogue and
Shasta Valleys is mostly resulting in simply wet roadways below
about 1500 feet this morning.
Snow reports this morning have been appreciable in many areas,
with 8 inches in 12 hours in Selma, 2.5 inches in just 3 hours
this morning along the Jackson and Josephine County line in the
Applegate, and 4 inches in Wimer. Lower elevations in Ashland
received about a half an inch, with an estimated 1-3 inches above
2000 feet to 3000 feet on the hilly edges of the Rogue Valley.
We will continue current low elevation headlines through noon
today, as is currently depicted, and expect to keep warnings that
are in effect through this afternoon in place.
Our radar on Mount Ashland is currently down due to equipment
failure and will require technicians to go up there with equipment
to fix it, so we expect it will be down at least through the
morning hours. Satellite and the fringes of the Eureka area's
radar clearly indicate the 3rd shortwave low pressure/vorticity
impulse in the series of 4 that is expected through this
afternoon moving across the area now. This feature is a jet
stream maximum riding through on northwest flow. Through this
afternoon the southwestern portion of the larger scale cold upper
level trough that has been over the area will move northeastward.
This will result in warming temperatures at all levels today,
pushing snow levels to 2000 to 3000 feet by about 4pm PST. It
should be strongly noted that moderate snow will continue at mid
and higher elevations this afternoon through Tuesday, so impacts
will continue over many of the higher mountain pass roadways. BTL
&&
.AVIATION...06/12Z TAF CYCLE...Widespread MVFR and areas IFR will
continue this morning with widespread showers and snow levels
lowering down to 500 to 1000 feet. There is a chance for
accumulating snow at KRBG, KMFR, and KLMT. Gusty southwest to west
breezes will redevelop this afternoon with showers and a mix of
MVFR/VFR continuing through the evening hours. FB
&&
.MARINE...Updated 830 AM PST Monday 6 March 2017...Steep seas will
continue to subside, but remain steep into tonight. A strong front
will bring southerly gales on Tuesday with high and very steep seas
reaching a new peak of 15-17 feet late in the afternoon. Winds and
seas should lower below small craft advisory levels Wednesday, but
additional disturbances will bring periods of moderate or higher
winds with steep to very steep seas Thursday. -FB/CC
&&
.PREV DISCUSSION... /Issued 314 AM PST Mon Mar 6 2017/
DISCUSSION...Snow showers continue this morning, with snow levels
down to 500 feet, or lower in some places, and accumulating snow
over much of the area. The trough responsible for the instability
and showers will gradually shift to the east today, with warm
advection producing rising temperatures and snow levels through
the afternoon. While precipitation will never really come to and
end today, shower activity will taper off, and snow accumulations
will be negligible by this evening. Winter weather headlines
remain in place, and details can be seen in the winter weather
message at PDXWSWMFR.
High pressure will attempt to build in tonight into Tuesday
morning, but our forecast area will remain under swift northwest
flow aloft. A shortwave within this flow will support the
development of a surface low offshore of the Pacific Northwest,
which will push onshore by midday Tuesday. While this pattern
is known to produce strong storm conditions in this region, the
low will be filling and the front is expected to wash out as it
passes onshore, and this should Keep things on the weaker side.
Snow levels are expected to be above 4000 to 5000 feet, so all but
the mountains and higher passes should receive rain rather than
snow, but amounts should be moderate. Forecast pressure gradients
suggest that winds could be a concern at the coast, where gusts
could reach high wind criteria in some locations, and in the
Shasta Valley and the East Side, where advisories may be needed
Tuesday afternoon and evening. Otherwise, Tuesday will merely wrap
up to be a breezy wet day, with little impacts for the more
populated and traveled areas.
Beyond Tuesday, the models continue to be very inconsistent form
run to run, most likely as a result of a large blocking ridge
upstream over the Bering Sea. Whereas the next several days were
cool and showery in the model runs this time yesterday, today
those same solutions are suggesting warmer temperatures and very
wet systems. Have trended the forecast towards these newer
solutions, but confidence is low and it seems likely that more
changes will be necessary over the next several forecast cycles.
-BPN
AVIATION...06/06Z TAF CYCLE...A mix of VFR/MVFR will give way to
widespread MVFR and areas IFR cigs/vis tonight through Monday
morning with widespread showers and snow levels lowering down to 500
to 1000 feet. There is a chance for accumulating snow at KRBG, KMFR,
and KLMT. Gusty southwest to west breezes will redevelop Monday
afternoon with showers and a mix of MVFR/VFR continuing through the
evening hours. -Wright
MARINE...Updated 230 AM PST Monday 6 March 2017...Steep seas will
continue to subside, but remain steep through tonight. A strong
front will likely bring southerly gales on Tuesday with high and
very steep seas reaching a new peak of 15-17 feet late in the
afternoon. Winds and seas should lower below small craft advisory
levels Wednesday, but additional disturbances will bring periods of
moderate or higher winds with steep to very steep seas Thursday.
FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 4 PM PST this afternoon for
ORZ029>031.
Winter Weather Advisory until 4 PM PST this afternoon for
ORZ028.
Winter Storm Warning until 4 PM PST this afternoon for ORZ027.
Winter Storm Warning until 4 PM PST this afternoon ABOVE 2500
FEET for for ORZ024>026.
Winter Weather Advisory until noon PST today ABOVE 500 FEET for
for ORZ021-022.
Winter Weather Advisory until noon PST today for ORZ023.
Winter Weather Advisory until noon PST today BELOW 2500 FEET for
for ORZ025-026.
Winter Weather Advisory until 4 PM PST this afternoon BELOW 2500
FEET for for ORZ024.
CA...Winter Storm Warning until 4 PM PST this afternoon for
CAZ080-082-083.
Winter Weather Advisory until noon PST today for CAZ081-084-085.
Pacific Coastal Waters...Gale Watch from Tuesday morning through Tuesday evening for
PZZ350-356-370-376.
Small Craft Advisory for hazardous seas until 4 PM PST this
afternoon for PZZ350-356-370-376.
BTL/BPN/FJBIn the hours before
Local storm report, Mar 6, 9:36 AM PST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
936 AM PST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW NORTH BEND 43.40N 124.24W
03/06/2017 M2.0 INCH COOS OR TRAINED SPOTTER
.
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Mar 6, 9:37 AM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
937 AM PST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM HEAVY SNOW 6 SE SELMA 42.23N 123.52W
03/06/2017 M7.1 INCH JOSEPHINE OR TRAINED SPOTTER
1.08 INCHES WATER EQUIVALENT. THE DURATION
OF THE HEAVY SNOW EVENT WAS 24 HOURS.
&&
NSKLocal storm report, Mar 6, 9:41 AM PST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM SNOW 3 NE APPLEGATE 42.29N 123.13W
03/06/2017 M6.0 INCH JACKSON OR TRAINED SPOTTER
CURRENT SNOW DEPTH 6 INCHES .
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Mar 6, 10:05 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1005 AM PST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM HEAVY SNOW 2 W MERLIN 42.52N 123.46W
03/06/2017 M3.0 INCH JOSEPHINE OR TRAINED SPOTTER
.
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Mar 6, 10:49 AM PST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1049 AM PST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM HEAVY SNOW 7 NNW ROGUE RIVER 42.53N 123.20W
03/06/2017 M3.0 INCH JACKSON OR TRAINED SPOTTER
.
&&
NWS MEDFORD OR
IRIS SYSTEMLocal storm report, Mar 6, 11:20 AM PST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1120 AM PST MON MAR 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY SNOW 2 WSW OBRIEN 42.06N 123.73W
03/06/2017 M5.0 INCH JOSEPHINE OR TRAINED SPOTTER
5 INCHES OF SNOW OVERNIGHT, SNOW DEPTH ON
THE GROUND IS MORE THAN A FOOT .
&&
NWS MEDFORD OR
IRIS SYSTEMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:50 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 28 hr | |
| Mar 6, 2:25 PM PST | Small Craft Advisory | MFR | 24 hr | |
| Mar 6, 3:03 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 12 hr |
| Mar 6, 3:03 PM PST | Wind Advisory | MFR | Klamath, Lake | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.